Ask The Doctor > Questions & Answers > I have these red bumps developing over the last few

I have these red bumps developing over the last few

Patient: I have these red bumps developing over the last few days on my chest ands little on my Neck but don’t know if it is acne or some other rash. Here is a picture . It is not itchy or painful

 

 

Doctor: Hello,Thank you for your query at AskTheDoctor.comI understand your concern.Although I did not get the image, it does sound like an allergic reaction since its spreading, could also be an eczema..You can try to resend the picture in the follow up.. To spread the rash from spreading further, please take Tab. Claritin once daily at bed time.. Further management can be decided based on the picture..Feel free to discuss further.

 

 

Comments / Follow Ups

Patient: I wasn’t able to upload the photo , now here it is. I do take antihistamines daily. I have chronic autoimmune urticaria which I have just got off prednisone last week but controlled with antihistamines and xolair injection. I’ve never had this rash before

Doctor: Yes it does seem like urticaria..
Prednisolone might be needed to control it, I will need complete details of your treatment history.. And the dosage..
Feel free to discuss further.

Patient: Really ? Usually my hives are round like wheels and itchy and on my arms and legs. This is totally new on my chest area, and not itchy. I haven’t changed anything recently like I said besides now being off prednisone for a week ( but my dr will not prescribe me anymore ) and I have used a new detergent but it’s the free and clear kind. I was on prednisone off and on for a year or so ( was on 10 mg, down to 5 then 2.5 with improvement from xolair ) Allegra , quercetin , Benadryl sometimes and since September I’ve had 8 xolair injections. I’m not sure whether to see my allergist or pcp about this or wait a few days ? But seems like it’s getting worse as the days go on.

Doctor: If it’s getting worse, and considering you have a previous history of urticaria which was managed by steroids, you should get it evaluated by your dermatologist.
Normally rashes like this settle down with anti-histaminics like Claritin or Allegra, however, you mentioned you have already tried Allegra, Benadryl, and Quercetin..
So, kindly get it evaluated.. Also, try to identify the source of allergy if you suspect something.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment